MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS: COROENT THORACOLUMBAR SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS: COROENT THORACOLUMBAR SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 5181308P2
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was returned for evaluation as they were left in-situ.No radiographs were provided to confirm the complaint.Patient's post-operative physical activity and bone quality are unknown.No root cause could be determined though review of the reported event suggests poor bone quality, excessive post-operative physical activity or malplacement as possible cause or contributors.No additional investigated can be completed.Labeling review: "potential adverse events and complications: as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: fracture of the vertebra." "warnings, cautions and precautions: the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Care should be taken to ensure that all components are ideally fixated prior to closure." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." "pre-operative warnings: care should be used during surgical procedures to prevent damage to the devices and injury to the patient." "post-operative warnings: damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration as well as to other complications.".
 
Event or Problem Description
On (b)(6) 2021 a transforaminal lumbar interbody fusion was performed at l3/5.On (b)(6) 2021 the patient reported pain and radiographs revealed a pedicle fracture at l5 and spondylolisthesis of l5/s caused by l5 pedicle fracture.On (b)(6) 2021 a revision surgery was performed and screws were added to s1 and s2.No additional injuries were reported.

Brand Name
NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS: COROENT THORACOLUMBAR SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key12863745
Report Number2031966-2021-00164
Device Sequence Number19939896
Product Code MAX
UDI-Device Identifier00887517733009
UDI-Public887517733009
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203201
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5181308P2
Device Lot NumberML2035
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Initial Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5181308P2
Patient Age73 YR
Patient SexFemale